Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
146 Doctors are Online

Taking Nexium and prenatal vitamins. Have stomach acid. How to manage stomach problem?

Hi, I m currently on a prescription for Nexium which up until about a week ago and half ago, I was really good about taking every night before bed. Then I started on prenatal vitamins . A nurse suggested taking the vitamin before bed if they made me nauseous in the morning. When I got home I read through all the prescription info for the vitamin which said to take an hour or two apart from taking any meds for stomach acid problems. I tried to switch the timing up so that I d take the vitamin before bed and the Nexium in the morning. I got off track from taking the Nexium because when I get up I feel nauseous and so I nibble on crackers or a little cereal until I feel up to actually eating. I do eat meals, but also find myself nibbling on stuff all day because of nausea , so never find a good window to make up for the missed dose. Problem is, without the nexium I m REALLY starting to notice the stomach acid again. If I don t eat I feel nauseous, but if I do eat I feel like my stomach is on fire. I was also recently diagnosed as lactose intolerant, so I don t just eat some cottage cheese or drink a glass of milk like I did in previous years when acid bothered me. I ve been stressed the past several months trying to balance out my diet between the lactose intolerance , the over active stomach acid, allergies (they still haven t determined what those are) and then just last week found out for sure that I m pregnant, so I m sure the stress is adding to it all. I ve tried contacting my primary doc but have yet to hear back, and my OB appointment won t be for about a week yet. What is the best way to manage the stomach problem for now? Should I just forget about the nexium for now and just go with an over-the-counter antacid when I eat? I know sticking to the nexium would be best (as it worked great), but like I said, I have a hard time timing the best time to take it. But I also can t stand feeling sick if I don t eat or feeling like my stomach is eating me from the inside out anytime I do eat. Thank you in advance for any advice you may have for my situation.
Asked On : Sat, 2 Mar 2013
Answers:  1 Views:  155
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Emergency Medicine Specialist 's  Response
Hi Kickkiki,
Thanks for writing your query.

After reading your post, I would suggest that you should lead a healthy lifestyle and should follow some precautions, to prevent symptoms of acidity, like :-
1. Avoid spicy/oily foods.
2. Donot miss a meal.
3. Avoid emotional or mental stress.
4. Drink atleast 8-10 glasses of water daily.
5. Avoid self medication especially with pain killers.

Taking yoghurt or curd will help you both in controlling acidity and also help in lactose intolerance.

Since you are pregnant, you should avoid taking any medicines- even multivitamins, without discussing with your gynaecologist.

I hope this is helpful to you.
Answered: Sat, 2 Mar 2013
I find this answer helpful

2 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor